Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 47, NWS Mobile, AL

October 22, 2013

NWS Mobile, AL issued this small craft advisory at Oct 22, 2013, 10:47 AM CDT. It took effect at Oct 23, 2013, 12:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2013, 10:47 AM CDT (15:47 UTC)
In effect from
Oct 23, 2013, 12:00 AM CDT
Expired
Oct 23, 2013, 12:00 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WHUS74 KMOB 221547
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1047 AM CDT TUE OCT 22 2013

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL NOON ON WEDNESDAY FOR THE GULF WATERS OF ALABAMA AND NORTHWEST
FLORIDA OUT TO 60 NM INCLUDING LOWER END OF MOBILE BAY AND THE
MISSISSIPPI SOUND EAST OF PASCAGOULA...

.A STRONG COLD FRONT IS STILL EXPECTED TO MOVE ACROSS THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA BEGINNING LATE THIS EVENING
AND OVERNIGHT. WINDS UP TO 20 KNOTS WITH HIGHER GUSTS CAN BE
EXPECTED...ESPECIALLY OVER THE OPEN GULF WATERS FROM 0 TO 60 NM OUT
INCLUDING THE SOUTHERN END OF MOBILE BAY AND MISSISSIPPI SOUND EAST
OF PASCAGOULA.


GMZ631-632-650-655-670-675-230300-
/O.NEW.KMOB.SC.Y.0047.131023T0500Z-131023T1700Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1047 AM CDT TUE OCT 22 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT
WEDNESDAY. 

* WINDS: INCREASING TO 20 KNOTS WITH HIGHER GUSTS.

* SEAS: INCREASING TO 4 TO 6 FEET LATE TONIGHT CONTINUING THROUGH
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
880 
WHUS74 KMOB 230305
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT TUE OCT 22 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL NOON WEDNESDAY FOR THE GULF WATERS OF ALABAMA AND NORTHWEST
FLORIDA OUT TO 60 NM INCLUDING LOWER END OF MOBILE BAY AND THE
MISSISSIPPI SOUND EAST OF PASCAGOULA...

.A COLD FRONT WILL PUSH SOUTHWARD INTO THE COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA DURING THE OVERNIGHT HOURS. NORTHERLY WINDS
WILL INCREASE TO AROUND 20 KNOTS WITH HIGHER GUSTS...ESPECIALLY OVER
THE OPEN GULF WATERS FROM 20 TO 60 NM OUT INCLUDING THE SOUTHERN END
OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA.

GMZ631-632-650-655-670-675-231100-
/O.CON.KMOB.SC.Y.0047.131023T0500Z-131023T1700Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1005 PM CDT TUE OCT 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
WEDNESDAY. 

* WINDS: INCREASING TO 20 KNOTS FROM THE NORTH WITH HIGHER GUSTS.

* SEAS: INCREASING TO 4 TO 6 FEET MAINLY WELL OFFSHORE LATE TONIGHT
  THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
681 
WHUS74 KMOB 231036
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
536 AM CDT WED OCT 23 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY FOR THE GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING LOWER
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA...

.NORTHERLY WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL GRADUALLY
DECREASE THIS AFTERNOON.

GMZ631-632-650-655-670-675-231700-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-131023T1700Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
536 AM CDT WED OCT 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

* WINDS: NORTHERLY AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 3:10 AM CDT, 7 hours 37 minutes earlier.

Area forecast discussion, Oct 22, 3:10 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION...COR TO FIRE WEATHER PORTION
NATIONAL WEATHER SERVICE MOBILE AL
310 AM CDT TUE OCT 22 2013

.SHORT TERM (TODAY AND TONIGHT)...A COLD FRONT WILL MOVE THROUGH THE
AREA THIS AFTERNOON AS A STRONG SHORTWAVE MOVES ACROSS THE OHIO
VALLEY. AHEAD OF THE FRONT...DISTURBANCES IN THE UPPER LEVEL
SOUTHWEST FLOW WILL CONTINUE TO GENERATE RAIN SHOWERS ESPECIALLY
OFFSHORE AND NEAR THE COAST. THE HEAVIER RAIN IS EXPECTED TO REMAIN
OFFSHORE WITH ONLY A FEW LIGHT SHOWERS POSSIBLE WITH THE PASSAGE OF
THE FRONT. THE LOWER LEVELS REMAIN RATHER DRY AND THIS WILL HELP
LIMIT THE RAIN AMOUNTS. SKIES WILL CLEAR FROM THE NORTHWEST DURING
THE AFTERNOON AND EVENING HOURS AS A MUCH COOLER AND DRIER AIRMASS
MOVES INTO THE REGION IN THE WAKE OF THE FRONT. THE CENTER OF THE
BUILDING HIGH PRESSURE WILL REMAIN TO OUR NORTH AND WEST TONIGHT
WHICH WILL KEEP THE BOUNDARY LAYER MIXED AND NOT ALLOW TEMPS TO FALL
AS MUCH AS ONE WOULD EXPECTED WITH THIS AIRMASS. HOWEVER...STRONG
COLD AIR ADVECTION WILL ALLOW TEMPS TO FALL INTO THE LOW TO MID 40S
WELL INLAND AND MID 50S NEAR THE COAST. /13

FOR WEDNESDAY THROUGH THURSDAY NIGHT...A DEEP LONGWAVE TROF OVER THE
EASTERN STATES...ABOUT 2.5 STANDARD DEVIATIONS BELOW SEASONABLE
NORMALS...WEAKENS SLIGHTLY BUT OTHERWISE REMAINS IN PLACE.  A DOME
OF DRY HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY INTO WEDNESDAY
NIGHT AND WHILE DAYTIME HIGHS ON WEDNESDAY WILL BE NEAR OR SLIGHTLY
BELOW SEASONABLE VALUES...RADIATIONAL COOLING WEDNESDAY NIGHT WILL
ALLOW FOR OVERNIGHT LOWS IN THE FORTIES FOR MUCH OF THE AREA...AND
LOWER THIRTIES WELL INLAND.  AS NOTED BY THE PREVIOUS SHIFT...MAY
SEE SOME PATCHY FROST BY THURSDAY MORNING WELL INLAND.  TEMPERATURES
ON THURSDAY WILL BE NEAR SEASONABLE VALUES WITH A REINFORCING COLD
FRONT MOVES THROUGH THE AREA LATE THURSDAY AFTERNOON INTO THURSDAY
EVENING.  THE RADIATIVE CHANNEL IS SOMEWHAT LESS OPEN COMPARED TO
WEDNESDAY NIGHT AND MORE MIXING IS EXPECTED WITH THE COLDER
TEMPERATURES IN THE WAKE OF THE FRONT DELAYED UNTIL THE LONG TERM
PERIOD.  LOWS THURSDAY NIGHT WILL BE IN THE FORTIES ACROSS MOST OF
THE AREA.  DRY WEATHER CONTINUES THROUGH THE PERIOD. /29

.LONG TERM (FRIDAY THROUGH MONDAY)...THE LONGWAVE TROF WEAKENS TO A
NEARLY ZONAL FLOW OVER THE AREA THROUGH SATURDAY WHICH PERSISTS
THROUGH MONDAY WHILE A POSITIVELY TILTED LONGWAVE TROF FORMS OVER
THE WESTERN STATES.  A LARGE COLD AND DRY DOME OF HIGH PRESSURE
BUILDS INTO THE SOUTHEASTERN STATES THROUGH SATURDAY NIGHT THEN
MOVES OFF INTO THE WESTERN ATLANTIC BY MONDAY AS A LOW PRESSURE
SYSTEM APPROACHES FROM THE PLAINS.  DAYTIME HIGHS FRIDAY AND
SATURDAY WILL BE SEVERAL DEGREES BELOW SEASONABLE VALUES WITH LOWS
FRIDAY NIGHT IN THE MID TO UPPER THIRTIES ACROSS MOST OF THE AREA.
TEMPERATURES MODERATE SOMEWHAT SATURDAY NIGHT WITH LOWER FORTIES
NEAR THE COAST AND MID TO UPPER THIRTIES FURTHER INLAND AND HIGHS ON
SUNDAY RECOVER TO THE LOWER SEVENTIES.  THE MODERATING TREND
CONTINUES THROUGH MONDAY WITH DAYTIME HIGHS NEAR SEASONABLE VALUES.
DRY WEATHER CONTINUES THROUGH THE PERIOD. /29

&&

.MARINE...HIGH PRESSURE WILL WEAKEN OVER THE MARINE AREA TODAY AHEAD
OF A STRONG COLD FRONT APPROACHING FROM THE NORTH. A MODERATE TO
STRONG NORTHERLY WIND FLOW IS EXPECTED IN THE WAKE OF THE FRONT
BEGINNING LATE TONIGHT...CONTINUING THROUGH EARLY THURSDAY MORNING.
NORTHERLY WINDS AND SEAS ARE EXPECTED TO REBUILD LATE THURSDAY NIGHT
THROUGH SATURDAY MORNING IN THE WAKE OF ANOTHER COLD FRONT MOVING
ACROSS THE MARINE AREA LATER IN THE WEEK. /13

&&

.AVIATION (12Z ISSUANCE)...MID AND HIGH CLOUDS WILL CONTINUE TO
STREAM ACROSS THE AREA THROUGH THIS MORNING WITH PASSING LIGHT RAIN.
SKIES WILL CLEAR FROM THE NORTHWEST THIS AFTERNOON AND EVENING IN
THE WAKE OF A COLD FRONT. THEREFORE WILL MAINTAIN A VFR FORECAST
THROUGH THE PERIOD. /13

&&

.FIRE WEATHER...WHILE AFTERNOON RELATIVE HUMIDITIES WILL REMAIN
ABOVE CRITICAL LEVELS TODAY...DRIER AIR FLOWING INTO THE AREA IN THE
WAKE OF A COLD FRONT WILL RESULT IN A PERIOD OF LOW RELATIVE
HUMIDITIES THROUGH THE WEEKEND WITH AFTERNOON RELATIVE HUMIDITIES IN
THE MID TO UPPER TWENTY PERCENT RANGE.  WHILE THE RELATIVE HUMIDITY
CRITERIA WILL PROBABLY BE MET THE NORTHWEST FLORIDA PANHANDLE ON
WEDNESDAY AND MORE LIKELY FRIDAY AND THE ERC VALUES ARE EXPECTED TO
BE NEAR 30 TO 33...THE WIND REQUIREMENT LOOKS TOO MARGINAL AT THIS
TIME ON WEDNESDAY THEN IS NOT MET OTHERWISE.  FOR SOUTHWEST AND
SOUTH CENTRAL ALABAMA...WHILE THE RELATIVE HUMIDITY REQUIREMENT IS
MET WEDNESDAY AND FRIDAY AND MARGINALLY SO ON THURSDAY...KBDI VALUES
ARE TOO LOW EXCEPT FOR A PORTION OF WASHINGTON AND CHOCTAW COUNTIES
AND WINDS WILL BE BELOW CRITERIA THURSDAY AND FRIDAY.  FOR OUR
ALABAMA COUNTIES...WEDNESDAY IS A DAY OF CONCERN AS WIND CRITERIA
WILL BE MET BUT KBDI IS NOT MET EXCEPT FOR THE SMALL PORTION
MENTIONED ABOVE AND IS CONSIDERED TOO MARGINAL AT THIS TIME.  FOR
SOUTHEAST MISSISSIPPI...THE RELATIVE HUMIDITY REQUIREMENT IS
MARGINALLY MET WEDNESDAY AND FRIDAY BUT THE WIND REQUIREMENT IS NOT
MET.  THESE CONDITIONS WILL BE CLOSELY MONITORED FOR FUTURE POSSIBLE
FIRE WEATHER WATCHES OR WARNINGS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  52  75  46  76 /  20  05  00  00  00
PENSACOLA   77  56  77  49  75 /  40  05  00  00  00
DESTIN      75  58  77  51  75 /  40  10  00  00  00
EVERGREEN   75  46  73  40  74 /  20  05  00  00  00
WAYNESBORO  77  47  72  39  76 /  10  05  00  00  00
CAMDEN      77  44  71  39  73 /  20  05  00  00  00
CRESTVIEW   77  47  77  40  77 /  30  05  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 22, 7:34 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CDT TUE OCT 22 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231245-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
734 AM CDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FROST ARE POSSIBLE SATURDAY MORNING...ESPECIALLY ALONG AND
NORTH OF THE HIGHWAY 84 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-231245-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
734 AM CDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL INCREASE TONIGHT IN THE WAKE OF A COLD FRONT.
THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT INTO FRIDAY
BRINGING ANOTHER PERIOD OF STRONG OFFSHORE FLOW FOR THE END OF THE WEEK.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:54 PM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more15 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.